Optimization Online


All Cyclic Group Facets Inject

Matthias Köppe (mkoeppe***at***math.ucdavis.edu)
Yuan Zhou (yuan.zhou***at***uky.edu)

Abstract: We give a variant of Basu–Hildebrand–Molinaro’s approximation theorem for continuous minimal valid functions for Gomory–Johnson’s infinite group problem by piecewise linear two-slope extreme functions [Minimal cut-generating functions are nearly extreme, IPCO 2016]. Our theorem is for piecewise linear minimal valid functions that have only rational breakpoints (in 1/q Z for some q ∈ N) and that take rational values at the breakpoints. In contrast to Basu et al.’s construction, our construction preserves all function values on 1/q Z. As a corollary, we obtain that every extreme function for the finite group problem on 1/q Z is the restriction of a continuous piecewise linear two-slope extreme function for the infinite group problem with breakpoints on a refinement 1/(M q) Z for some M ∈ N. In combination with Gomory’s master theorem [Some Polyhedra related to Combinatorial Problems, Lin. Alg. Appl. 2 (1969), 451–558], this shows that the infinite group problem is the correct master problem for facets (extreme functions) of 1-row group relaxations.

Keywords: Group relaxation

Category 1: Integer Programming (Cutting Plane Approaches )


Download: [PDF]

Entry Submitted: 07/26/2018
Entry Accepted: 07/26/2018
Entry Last Modified: 04/19/2019

Modify/Update this entry

  Visitors Authors More about us Links
  Subscribe, Unsubscribe
Digest Archive
Search, Browse the Repository


Coordinator's Board
Classification Scheme
Give us feedback
Optimization Journals, Sites, Societies
Mathematical Optimization Society